Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 196, NWS Jackson, KY

July 27, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2012, 9:08 PM EDT for 4 counties in Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 9:08 PM EDT (01:08 UTC)
Expired
Jul 27, 2012, 10:00 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:15 PM EDTTSTM WND DMG1 W Paintsville, KYTREES DOWN ON LITTLE MUD LICK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 7:11 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS53 KJKL 280108
SVRJKL
KYC071-115-153-159-280200-
/O.NEW.KJKL.SV.W.0196.120728T0108Z-120728T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
908 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 1000 PM EDT

* AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STAFFORDSVILLE...OR NEAR
  PAINTSVILLE...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...PRESTONSBURG...INEZ...DOBSON...PATRICK...LEANDER...
  WITTENSVILLE...DENVER...NIPPA...FITZ...BLAIR...COLLISTA...
  BRAINARD...THEALKA...BAKER...BONANZA...TUTOR KEY...HAGERHILL...
  THELMA AND WEST VAN LEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3761 8284 3767 8317 3797 8282 3792 8274
      3789 8264 3789 8260 3792 8261 3796 8258
      3796 8252 3795 8249 3792 8248 3788 8241
      3783 8240 3778 8232
TIME...MOT...LOC 0108Z 297DEG 42KT 3785 8283
WIND...HAIL 60MPH <.50IN

$$

ABE
4 follow-up statements
254 
WWUS53 KJKL 280119
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
919 PM EDT FRI JUL 27 2012

KYC071-115-153-159-280200-
/O.CON.KJKL.SV.W.0196.000000T0000Z-120728T0200Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-FLOYD KY-
919 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FLOYD...MARTIN...NORTHERN MAGOFFIN AND JOHNSON COUNTIES UNTIL 1000 PM
EDT...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF CHESTNUT TO DENVER TO FORAKER...MOVING
SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  INEZ...PRESTONSBURG...HAMMOND...WILLIAMSPORT...BUFFALO...EAST
  POINT...BOONS CAMP...MEALLY...OAKLAWN ESTATES...GYPSY...WELLS
  CHAPEL...VAN LEAR...BONANZA...AUXIER...NERO...WELLS...BRAINARD...
  BAYS BRANCH...MILO AND STIDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3761 8284 3767 8317 3797 8282 3792 8274
      3789 8264 3789 8260 3792 8261 3796 8258
      3796 8252 3795 8249 3792 8248 3788 8241
      3783 8240 3778 8232
TIME...MOT...LOC 0119Z 297DEG 42KT 3795 8263 3776 8283
          3763 8311
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
060 
WWUS53 KJKL 280129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT FRI JUL 27 2012

KYC071-115-153-159-280200-
/O.CON.KJKL.SV.W.0196.000000T0000Z-120728T0200Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-FLOYD KY-
929 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FLOYD...MARTIN...NORTHERN MAGOFFIN AND JOHNSON COUNTIES UNTIL 1000 PM
EDT...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILO TO BAYS BRANCH TO DUCO...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  CORN FORK HOLLOW...DOCK...PREECE...BRADBURY...PRINCE...PLEASANT...
  ANDY...HODE...BEAUTY...LOVELY...MCCLURE...COALPOINT...PILGRIM...
  OPPY...WARFIELD AND KERMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3761 8284 3767 8317 3797 8282 3792 8274
      3789 8264 3789 8260 3792 8261 3796 8258
      3796 8252 3795 8249 3792 8248 3788 8241
      3783 8240 3778 8232
TIME...MOT...LOC 0129Z 297DEG 42KT 3789 8250 3770 8270
          3758 8298
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
534 
WWUS53 KJKL 280145
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT FRI JUL 27 2012

KYC071-115-153-159-280200-
/O.CON.KJKL.SV.W.0196.000000T0000Z-120728T0200Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-FLOYD KY-
945 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FLOYD...MARTIN...CENTRAL MAGOFFIN AND SOUTHERN JOHNSON COUNTIES UNTIL
1000 PM EDT...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BEAUTY TO MCCOMBS TO HIPPO...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3761 8284 3767 8317 3768 8316 3789 8264
      3789 8260 3792 8261 3796 8258 3796 8252
      3795 8249 3792 8248 3788 8241 3783 8240
      3778 8232
TIME...MOT...LOC 0145Z 296DEG 33KT 3784 8239 3766 8259
          3754 8287
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
118 
WWUS53 KJKL 280156
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
956 PM EDT FRI JUL 27 2012

KYC071-115-153-159-280206-
/O.EXP.KJKL.SV.W.0196.000000T0000Z-120728T0200Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-FLOYD KY-
956 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD...MARTIN...
CENTRAL MAGOFFIN AND SOUTHERN JOHNSON COUNTIES WILL EXPIRE AT 1000 PM
EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3761 8284 3767 8317 3768 8316 3789 8264
      3789 8260 3792 8261 3796 8258 3796 8252
      3795 8249 3792 8248 3788 8241 3783 8240
      3778 8232
TIME...MOT...LOC 0156Z 296DEG 33KT 3779 8228 3761 8248
          3749 8276

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:33 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 27, 7:33 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT FRI JUL 27 2012

.UPDATE...
ISSUED AT 734 PM EDT FRI JUL 27 2012

TSTMS MOVING INTO THE BLUEGRASS NOW AHEAD OF THE COLD FRONT WITH A
HISTORY OF WINDS IN EXCESS OF 60 MPH. HAVE RAISED A SVR TSTM WATCH
OVER NERN KY THRU 3 A.M. SATURDAY AND THE CURRENT FFA LOOKS GOOD.
UPDATED PRODUCTS HAVE BEEN ISSUED.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 308 PM EDT FRI JUL 27 2012

HEAVIEST RAIN YESTERDAY AFFECTED THE FAR NORTHERN PART OF THE
FORECAST AREA...WHERE LOCALLY CLOSE TO 3 INCHES FELL. AS A RESULT 1
HOUR FLASH FLOOD GUIDANCE IN THIS AREA HAS DROPPED TO NEAR 1 INCH.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MAINLY
AFFECT THE NORTH AGAIN THIS EVENING AND TONIGHT. GOES SOUNDER DATA
SHOWS PRECIPITABLE WATER AROUND 1.5 INCHES...WHICH IS THE 75TH
PERCENTILE FOR THIS TIME OF YEAR. THIS IS NOT AS HIGH AS THIS MORNING
WHEN SOUNDER DATA SHOWED AROUND 2 INCHES BUT IT IS STILL OF CONCERN.
THE NAM PW FORECAST SEEMS TO BE HANDLING THIS PRETTY WELL...AND STILL
FEEL UP TO 2 INCHES OF RAIN COULD FALL WITHIN AN HOUR OR TWO. WILL
CONTINUE WITH FLASH FLOOD WATCH FOR BATH...FLEMING...ROWAN AND
ELLIOTT COUNTIES THROUGH 4 AM SATURDAY.

OTHER CONCERN IS SEVERE WEATHER POTENTIAL. WHILE MID LEVEL DRYING HAS
DECREASED THE OVERALL PRECIPITABLE WATER IT HAS ALSO INCREASED THE
SEVERE THUNDERSTORM WIND GUST POTENTIAL. FAIRLY STRONG SHORT WAVE
TROF APPARENT ON WATER VAPOR IMAGERY WILL SWING THROUGH THE GREAT
LAKES AND OH VALLEY TONIGHT. THIS IN COMBINATION WITH SURFACE COLD
FRONT IS ALREADY RESULTING IN THUNDERSTORM DEVELOPMENT IN CENTRAL
INDIANA. WHILE MOST OF THIS CONVECTION WILL BE MOVING INTO
OH...VISIBLE SATELLITE IS SHOWING BUILDING CU FROM SOUTHERN IL BACK
INTO MO...AND EXPECT THUNDERSTORMS TO DEVELOP FURTHER TO THE SOUTH
LATE THIS AFTERNOON AND EVENING.

EARLY MORNING CONVECTION AND CLOUD HAS REDUCED DESTABILIZATION IN
EASTERN KY SO FAR TODAY...BUT GOES SOUNDER DATA SHOWS DESTABILIZATION
INCREASING ACROSS CENTRAL KY. AS WAS THE CASE YESTERDAY IT APPEARS THE
WINDOW FOR SEVERE WEATHER WILL MAINLY BE LIMITED TO EVENING HOURS.

MODEL CONSENSUS IS TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
IN OUR FAR SOUTHEAST FOR SATURDAY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 PM EDT FRI JUL 27 2012

THE PERIOD WILL BEGIN WITH AN UPPER LEVEL RIDGE RIDGE CENTERED OVER
THE SOUTHERN PLAINS REGION WITH A SHORTWAVE TROUGH ALONG THE EASTERN
SEABOARD. THE CENTER OF THE RIDGE WILL RETROGRADE A BIT TOWARD THE
WEST BY MON INTO TUE AND GENERALLY REMAIN IN PLACE THROUGH THE END OF
THE WEEK. THIS WILL LEAVE THE REGION IN GENERAL NW FLOW ALOFT
BETWEEN THIS RIDGE AND THE MEAN TROUGHING ALONG THE EASTERN
SEABOARD. THE ECMWF AND GFS AND GFS ENSEMBLE ARE IN GENERAL OVERALL
AGREEMENT WITH THIS PATTERN...ALTHOUGH BY THE END OF THE PERIOD...THE
12GFS IS A BIT MORE AMPLIFIED OVERALL AND THE GFS ENSEMBLE MEAN HAS A
LITTLE STRONGER WITH THE RIDGE. PERIODIC DISTURBANCES IN THE NW FLOW
THAT AT TIMES MAY REINFORCE THE MEAN TROUGH NEAR THE EASTERN SEABOARD
FROM TIME TO TIME. AT THE SFC...HIGH PRESSURE WILL DOMINATE TO BEGIN
THE PERIOD WITH THE SFC RIDGE SHIFTING TO THE NORTH AND EAST OF THE
AREA BY MON.

THIS SCENARIO WILL LEAD TO THE THREAT OF GENERALLY DIURNAL CONVECTION.
MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. CONFIDENCE IN TIMING
OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS NOT THAT HIGH...
ALTHOUGH SOME MODEL RUNS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING
ON MON NIGHT. ONE OF THE STRONGER SHORTWAVES IN THE NW FLOW SHOULD
PUSH A COLD FRONT INTO THE OHIO VALLEY REGION AT MIDWEEK WHERE IT MAY
STALL AND BECOME DIFFUSE LATE IN THE PERIOD. SLIGHT CHANCE TO CHANCE
POPS WERE USED FOR MUCH OF THE PERIOD FROM MONDAY ON.

AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE
PERIOD...WITH THE GREATEST DEPARTURE...SLIGHTLY ABOVE NORMAL...IN
OVERNIGHT LOWS FROM TUE NIGHT ON.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 734 PM EDT FRI JUL 27 2012

TSTMS ASSOCIATED WITH A COLD FRONT MOVING INTO NERN KY AT ISSUANCE
WITH HISTORY OF DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS ARE
EXPECTED TO MOVE SE OVER THE FIRST HALF OF THE NIGHT AND JKL STANDS
THE BEST CHANCE OF SEEING IMPACTS FROM THESE...WITH TEMPO IFR
POSSIBLE THROUGH 04Z. CURRENT THINKING IS THAT STORMS WILL DIMINISH
BY THE TIME THEY WOULD REACH LOZ AND SME...AND WILL ADVERTISE VC
GROUPS THERE THROUGH THE FIRST 6 HRS OF THE PERIOD.

FOG WILL BE A CHALLENGE TONIGHT BUT WILL HEDGE THAT JKL WILL SEE A
PERIOD OF IFR TOWARDS DAWN...IF NOT WORSE...GIVEN THE ANTICIPATED
RAINS. WINDS MAY STAY UP ENOUGH OVERNIGHT TO KEEP THE REMAINING TAF
SITES MIXED AND FREE OF ANY RESTRICTIONS FROM FOG UNLESS THEY SEE
APPRECIABLE RAINS.

THE FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA AFTER 12Z WITH
SOME LINGERING SHOWERS POSSIBLE OVER FAR SERN KY DURING THE MORNING.
OTHERWISE...VFR SHOULD RETURN TO THE TERMINALS AFTER 18Z AND CONTINUE
THROUGH THE REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ044-051-052-104.

&&

UPDATE...MB
SHORT TERM...SBH
LONG TERM....JP
AVIATION...MB
Hazardous weather outlook, Jul 27, 9:03 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
903 PM EDT FRI JUL 27 2012

KYZ044-051-052-104-290415-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
903 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT AND A FEW STORMS COULD BECOME SEVERE.
THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL LEADING
TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ050-058>060-068-069-106>112-114-119-120-290415-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
BOONEVILLE...INEZ...PIKEVILLE
903 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA
BORDER ON SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ079-080-083>088-113-115>118-290415-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG
903 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA
BORDER ON SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

SBH/MB

In the hours before

Local storm report, Jul 27, 8:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     3 N FLEMINGSBURG        38.47N 83.74W
07/27/2012                   FLEMING            KY   911 CALL CENTER

            TREES DOWN ON TAYLOR MILL ROAD.

&&

KAS
Local storm report, Jul 27, 9:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     1 SW EWING              38.42N 83.88W
07/27/2012                   FLEMING            KY   911 CALL CENTER

            TREES DOWN ON ELIZAVILLE ROAD.

&&

KAS
Local storm report, Jul 27, 9:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             1 S SHARPSBURG          38.19N 83.93W
07/27/2012  E0.75 INCH       BATH               KY   TRAINED SPOTTER

&&

MB
Local storm report, Jul 27, 9:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
903 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     4 SE FLEMINGSBURG       38.38N 83.68W
07/27/2012                   FLEMING            KY   911 CALL CENTER

            TREES DOWN ON FLEMING ROAD.

&&

KAS
Local storm report, Jul 27, 9:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 W LEISURE             38.04N 83.39W
07/27/2012                   MORGAN             KY   911 CALL CENTER

            TREES DOWN ON HIGHWAYS 519 AND 1002.

&&

ABE
Local storm report, Jul 27, 9:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 SE HILLSBORO          38.28N 83.65W
07/27/2012                   FLEMING            KY   911 CALL CENTER

            TREES DOWN ON RINGOS MILLS ROAD.

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:24 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe36 min
Jul 27, 8:35 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe40 min
Jul 27, 9:45 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee30 min
Jul 27, 11:25 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Rockcastle2 hr
Jul 27, 11:31 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne44 min
Jul 27, 11:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.